Statins, good or bad or Blood sugars gone amuck!

Jim Edwards
By Jim Edwards Latest Reply 2012-05-26 16:30:16 -0500
Started 2012-05-22 16:12:46 -0500

Now you may wonder why I write about a cholestrol lowering drug on a diabetic site. Well, most of you know I prefer the path less traveled. I won't go into the whys, but my doctor took me off Crestor. Within a week my BS levels of 250-425 were gone. I had to start monitoring for low BS. Now my BS are more like 150 (you may say, "That is still high", but that was low for me 2 months ago). I have reduced my 70/30 insulin to 50 units in the AM and 50 in the PM, down from 70. I am no longer taking metformin twice a day. Now I take a 1/2 dose as needed. My general aches and pains have diminished. So if you BS is unexplainably high, maybe you need to look at the other drugs you are taking.

3 replies

GabbyPA 2012-05-22 20:46:00 -0500 Report

Statins messed me up big time. I have tried two different kinds and they both made me miserable. Off of them I feel better. Now I don't have record of them messing with my levels, but they certainly messed with my body when it comes to aches and pains.

jayabee52 2012-05-22 16:58:11 -0500 Report

Good to hear from you again Jim!

I have also discontinued my simvastatin. From what I have read on statin meds in general I believe that they are only useful when absolutely nothing else works. I have been on simvistatin for several years now and when I was put on it I asked why since my cholesterol was "perfect" according to a previous blood test. His answer: "it is prophelactic". At that time I was compliant and took what he said to heart, and so took simvistatin for several years until just recently when I read about possible problems with statin use.

Statin use comsumes CoQ10 a necessary component in muscle and heart function. So the potential value of Statins is overshadowed by muscle and heart malfunctions due to a lack of CoQ10.

Great to hear that your BG levels are stabilizing!